Alert archive / Illinois / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 334, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 27, 2008, 2:42 AM CDT for Pike County, Illinois. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2008, 2:42 AM CDT (07:42 UTC)
- Expired
- Jun 27, 2008, 3:16 AM CDT
- In force
- 34 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
County Pike County, IL
The radar
The St Louis radar (KLSX), 113 km from the middle of the area, began a volume at 07:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.7 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 55 J/kg
- Mixed-layer CIN
- -225 J/kg
- Mixed-layer LCL
- 1448 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 270741
SVRLSX
ILC149-270830-
/O.NEW.KLSX.SV.W.0334.080627T0742Z-080627T0830Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
242 AM CDT FRI JUN 27 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN PIKE COUNTY IN WEST CENTRAL ILLINOIS
* UNTIL 330 AM CDT
* AT 238 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED 7 MILES SOUTHWEST OF BARRY...OR 13 MILES NORTH OF
LOUISIANA...AND MOVING EAST AT 32 MPH.
* LOCATIONS IMPACTED INCLUDE...
BARRY...
PITTSFIELD...
GRIGGSVILLE...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3980 9060 3973 9063 3969 9064 3963 9060
3957 9060 3953 9110 3954 9112 3969 9127
3977 9096 3977 9092 3978 9092 3985 9065
3984 9060
TIME...MOT...LOC 0742Z 255DEG 28KT 3963 9109
$$
CARNEY1 follow-up statement
000
WWUS53 KLSX 270816
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
315 AM CDT FRI JUN 27 2008
ILC149-270830-
/O.CAN.KLSX.SV.W.0334.000000T0000Z-080627T0830Z/
PIKE IL-
315 AM CDT FRI JUN 27 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PIKE COUNTY IN WEST
CENTRAL ILLINOIS IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE. HOWEVER...THE STORM WILL CONTINUE TO PRODUCE
HEAVY DOWNPOURS...GUSTY WINDS OF UP TO 35 MPH AND FREQUENT DEADLY
LIGHTNING AS IT CONTINUES MOVING EAST AT 30 MPH.
LAT...LON 3980 9060 3973 9063 3969 9064 3963 9060
3957 9060 3953 9110 3954 9112 3969 9127
3977 9096 3977 9092 3978 9092 3985 9065
3984 9060
TIME...MOT...LOC 0815Z 255DEG 28KT 3970 9077
$$
CARNEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 12:21 AM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Jun 27, 12:21 AM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 1221 AM CDT FRI JUN 27 2008 .DISCUSSION... /504 PM CDT THU JUN 26 2008/ ALL OPERATIONAL NWP MODELS ARE PRETTY MUCH CLUELESS AS TO WHAT IS GOING ON ATTM. NOWCAST TECHNIQUES SHUD ALLOW FOR PROPER ADJUSTMENT TO THE NXT 6 HOURS OR SO...BUT LACK OF ACCURACY IN THE SHORT TERM MODEL TRENDS GIVES ME SERIOUS DOUBTS ABT HANDLING OF MASS FIELDS LTR ON TNGT AND INTO FRI MRNG. IN THE SHORT TERM...COMPLEX THAT HAS BEEN BUBBLING OVR NW MO FOR MUCH OF THE DAY FINALLY STARTED TO MOVE SE OVR THE PAST FEW HRS. ALTHO RAIN COOLED AIR ALG MSRVR IS QUITE STBL...AIR OVR W MO WITH MLCAPES OF NRLY 3000 J/KG IS FUELING THE STORMS. BLV THE THE OVRALL TREND FOR THE NXT FEW HRS WL BE FOR THE MCS TO PROPAGATE SE AND ENTER AT LEAST THE NW HLF OF OUR CWA...WITH THE MOST ACTIVE PART OF THE COMPLEX PRODUCING GUSTY WINDS AND BRIEF HVY DOWNPOURS IN MID MO. EXPECT IT TO THEN WKN AS IT BGNS TO ENCOUNTER THE MORE STBL AMS ALG THE MSRVR AND BCMS MORE REMOVED FROM THE UNSTBL AMS OVR W PTN OF THE STATE. ALSO THINK THAT ADDL STORM DVLPMT WL OCR ALG SWD PROPAGATING OUTFLO BNDRY OVR W MO...WHICH WL ALSO ADD TO THE DECLINE OF THE UNSTBL AMS FUELING STORMS IN OUR AREA. AFT THESE EARLY EVE STORMS DSPT AND/OR MOVE OUT OF AREA...QUESTION BCMS LOCATION AND TIMING OF ANY ADDL PCPN OVRNGT. CONCEPTUALLY...IT SEEMS REASONABLE THAT ROUND TWO SHOULD FORM SOMEWHERE OVR E NE/E SD/W MO AFT 06Z ON NOSE OF LO LVL JET AND AHD OF NXT SHTWV...AND THEN PROPAGATE SE. THIS WULD SUGGEST QUITE A BIT OF DRY TIME FOR MUCH OF OUR AREA BTWN SYSTEMS...BUT WITH WRF/NAM FCSTG BROAD BUT PERSISTENT W-E 85H FLOW INTO OUR CWA THINK THAT TSRA THRT WL CONT THRUOUT THE NIGHT...SPCLY SINCE LO LVL FLO WL BE OVRRUNNING RAIN-COOLED AMS LEFT OVER FROM THIS EVENINGS ACTIVITY. AGAIN...LACK OF MODEL SUCCESS ATTM DOESNT LEAD TO A LOT OF CREDENCE IN THE MODEL SOLNS LATER ON...SO HAVENT LEANED TWD ANY ONE SOLN FOR THIS TREND. MATTER OF FACT...GFS SEEMS TO BE SUFFERING FROM MORE CNVTV FEEDBACK THAN USUAL...SO HV PRETTY MUCH DISCOUNTED ITS SOLN FOR THIS FCST PKG. ALTHO EXACT TREND OF ACTIVITY LATE TONIGHT AND FRI IS SMWHAT UNCERTAIN...THERE IS CERTAINLY AGREEMENT THAT CNVTN WL BCM FOCUSED ALG SLOW MOVG CDFNT FRI AFTN...WITH THIS ACTIVITY SWEEPING ACR AREA FRI NGT. GIVEN INSTABILITY AND DYNAMICS...LIKELY POPS CERTAINLY SEEM APPROPRIATE. SPEED OF CDFNT ALSO SUGGESTS HVY RAIN WL CERTAINLY BE A THRT...AND HV INCLUDED THIS MENTION IN MOST AREAS FOR FRI NGT. NO MAJOR CHGS TO POPS SAT-SUN. IT MAY BE THAT OUTFLO FROM FRI NGT CNVTN WL PUSH EFFECTIVE BNDRY WELL AHD OF CDFNT...WHICH WULD SERIOUSLY CUT INTO OUR PCPN CHCS DURING THIS TIME. HWVR...THERE CULD ALSO BE ENUF RESIDUAL MSTR/INSTABILITY NR THE FRONT THAT ANY SHTWV ENERGY DROPPING THRU DVLP LGWV TROF CULD KICK OFF A FEW TSRA. AS FAR AS TEMPS ARE CONCERNED...ATTEMPTED TO ADJ TNGTS LOWS DOWNWARD OVR W HLF OF CWA FOR RAIN COOLED AIR BHND THIS EVENING CNVTN. WARM AND MUGGY AHD OF THE FNT ON FRI...FOLLOWED BY A COOL DOWN SAT AND INTO SUN AS DEEPENING TROF OVR UPR MSVLY ADVECTS COOLER...AND MUCH LESS HUMID AIR...INTO REGION. FOR THE LONGER TIME PERIOD OF DAYS 4-7 STRONG S/W TROUGH FROM THE NORTHERN PLAINS WIL BE ADVANCING SOUTHEASTWARD INTO THE GREAT LAKES REGION BY SATURDAY EVENING THROUGH SUNDAY. UPPER LEVEL LOW BECOMES CLOSED OFF OVER NORTHERN GREAT LAKES WITH A S/W TROUGH ROTATING ALONG THE BACK SIDE OF THE LARGER TROUGH. WILL KEEP POPS OUT OF THE FORECAST FOR MONDAY AND MONDAY EVENING. HOWEVER I WOULD NOT BE SURPRISE IF ISOLATES SHOWERS WILL OCCUR OVER PARTS OF WEST CENTRAL AND SOUTHWEST ILLINOIS. ECMWF CONTINUES TO SHOW MID TO HIGH LEVEL MOISTURE ROTATING ALONG THE BACK SIDE OF THE UPPER LEVEL TROUGH. HIGH PRESSURE FROM THE NORTHERN AND CENTRAL PLAINS BUILDS INTO THE REGION MONDAY NIGHT AND TUESDAY. ADJUSTED TEMP FORECAST FOR MONDAY AND MONDAY NIGHT WITH THE FUNNELING OF NORTHWESTERLY WINDS. MAINLY DRY AND NICE WEATHER EXPECTED ON TUESDAY AND INTO WEDNESDAY AND SURFACE HIGH PRESSURE DOMINATES THE REGION. ECMWF ALSO SHOWS MOISTURE RETURNING TO REGION BY THURSDAY AND THURSDAY NIGHT A WEAK IMPULSE FROM MEAN WESTERLY FLOW MOVES TOWARD MIS MISSISSIPPI VALLEY REGION. GFS DOES NOT CAPTURE THIS FEATURE AS THE ECMWF DOES. LEANING TOWARDS THE ECMWF SOLUTION FOR MID TO LATE NEXT WEEK. TRUETT/RP && .AVIATION... /1212 AM CDT FRI JUN 27 2008/ FOR THE 06Z TAFS...ONGOING CONVECTION ACROSS KS AND NEB IS EXPECTED TO IMPACT UIN AND COU AROUND DAYBREAK. THIS CONVECTION AND ITS OUTFLOW WILL DETERMINE CONVECTION DURING THE AFTERNOON AND INTO THE EVENING. MODELS ARE NOT GIVING A CONSISTENT SIGNAL ATTM. HOWEVER...MODELS HINT AT MCV TRACKING ACROSS CENTRAL MO DURING THE DAY THAT MAY INITIATE CONVECTION AHEAD OF THE COLD FRONT THAT WILL BE MOVING THRU THE AREA LATE FRI NIGHT. GIVEN TODAYS RAINFALL... THERE MAY BE A POTENTIAL FOR SOME FOG TO DEVELOP AT COU. THINKING IS THAT CLOUD COVER WILL HINDER ENOUGH COOLING THAT FOG WILL NOT DEVELOP. HOWEVER...IF CI DEBRIS FROM CONVECTION IN KS SLOWS... TEMPS MAY DROP ENUF TO ALLOW SOME FOG. TILLY && .HYDROLOGY... CRITICAL HYRDOLOGIC CONDS PERSIST ALG THE MSRVR FROM STL N...AND THE UPCOMING WET WX FROM TNGT-FRI NGT WONT HELP. ITS A CERTAINTY THAT THE ADDITIONAL RAINFALL WILL BE CAUSING WATER LEVELS TO RMN HIGH...ADDING PROLONGED STRESS TO THE ALREADY WATER-LOGGED LEVEES. BUT...HOW THIS RAIN WL BE AFFECTING CREST FORECASTS IS SIMPLY UNKNOWN ATTM AS ITS NEARLY IMPOSSIBLE TO PREDICT HOW MUCH AND/OR WHERE THE RAINFALL WL BE OCRG. IN ADDITION TO THE CHGS IN CREST FCSTS PRODUCED BY LEVEE CHGS...FCSTS WL RMN SOMEWHAT IN A STATE OF FLUX UNTIL SAT MRNG...WHEN HYDROLOGIC MODELS HV A CHANCE TO ACCURATELY INGEST RAINFALL AND RUNOFF. TRUETT && .LSX WATCHES/WARNINGS/ADVISORIES... MO...FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR LINCOLN. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 26, 4:22 PM CDT, 10 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 422 PM CDT THU JUN 26 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-271215- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 422 PM CDT THU JUN 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TONIGHT. THE FIRST WAVE OF STORMS WILL BE THIS EVENING...AND MAY PRODUCE GUSTY WINDS AND HEAVY RAINS OVER PARTS OF MID MISSOURI. AFTER A BRIEF LULL IN THE ACTIVITY...ANOTHER ROUND OF STORMS MAY THREATEN DURING THE PREDAWN HOURS. MODERATE TO MAJOR RIVER FLOODING IS OCCURRING ALONG PARTS OF THE MISSISSIPPI AND ILLINOIS RIVERS. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR THUNDERSTORMS ON FRIDAY...BUT THUNDERSTORMS WILL BECOME LIKELY ON FRIDAY NIGHT AS A SLOW MOVING COLD FRONT PUSHES INTO THE AREA. SOME OF THE STORMS COULD BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. POCKETS OF HEAVY RAIN CAN ALSO BE EXPECTED. THE CHANCE FOR THUNDERSTORMS CONTINUES ON SATURDAY...PRIMARILY OVER SOUTHERN MISSOURI AND SOUTHERN ILLINOIS. A FEW OF THESE STORMS MAY ONCE AGAIN BE SEVERE. MODERATE TO MAJOR RIVER FLOODING WILL CONTINUE ALONG PARTS OF THE MISSISSIPPI AND ILLINOIS RIVERS. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE URGED TO REPORT ANY RAINFALL OF OVER AN INCH...ALONG WITH GUSTY WINDS AND HAIL...THAT THEY OBSERVE TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TRUETT
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 4:18 AM CDT | Areal Flood Advisory | LSX | Washington | 3 hr |
| Jun 27, 12:04 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Pike | 56 min |
| Jun 27, 12:31 PM CDT | Tornado Warning | LSX | Adams, Pike | 29 min |
| Jun 27, 12:53 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Brown, Pike | 52 min |
| Jun 27, 1:22 PM CDT | Tornado Warning | LSX | Greene, Pike | 23 min |
| Jun 27, 1:25 PM CDT | Severe Thunderstorm Warning | LSX | Brown, Pike | 27 min |
| Jun 27, 2:17 PM CDT | Severe Thunderstorm Warning | LSX | Macoupin, Montgomery | 43 min |
| Jun 27, 3:00 PM CDT | Severe Thunderstorm Warning | LSX | Fayette, Montgomery | 45 min |
| Jun 27, 3:29 PM CDT | Severe Thunderstorm Warning | LSX | Madison, Saint Clair | 46 min |
| Jun 27, 3:33 PM CDT | Severe Thunderstorm Warning | LSX | Clinton, Saint Clair, Washington | 27 min |
| Jun 27, 3:38 PM CDT | Severe Thunderstorm Warning | LSX | Montgomery | 33 min |
| Jun 27, 3:45 PM CDT | Tornado Warning | LSX | Bond, Fayette, Montgomery | 45 min |
| Jun 27, 3:57 PM CDT | Severe Thunderstorm Warning | LSX | Clinton, Saint Clair, Washington | 48 min |
| Jun 27, 4:22 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 38 min |
| Jun 27, 4:27 PM CDT | Severe Thunderstorm Warning | LSX | Clinton, Marion | 48 min |
| Jun 27, 4:31 PM CDT | Tornado Warning | LSX | Fayette | 29 min |
| Jun 27, 4:55 PM CDT | Severe Thunderstorm Warning | LSX | Marion | 30 min |
| Jun 27, 4:59 PM CDT | Tornado Warning | LSX | Washington | 21 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.